Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 9, 2013, 5:18 AM CST for 11 counties in Texas. It took effect at Feb 9, 2013, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 5:18 AM CST (11:18 UTC)
- In effect from
- Feb 9, 2013, 12:00 PM CST
- Expired
- Feb 9, 2013, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS74 KLUB 091118 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 518 AM CST SAT FEB 9 2013 TXZ021>023-027>029-033>035-039-040-092200- /O.NEW.KLUB.WI.Y.0003.130209T1800Z-130210T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD 518 AM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE BY EARLY IN THE AFTERNOON ACROSS THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS TO 55 MPH. SPEEDS WILL DECREASE AFTER SUNSET. * IMPACTS...TRAVEL WILL BE SEVERELY IMPACTED BY STRONG WINDS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
726 WWUS74 KLUB 092033 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 233 PM CST SAT FEB 9 2013 TXZ021-022-027-100200- /O.UPG.KLUB.WI.Y.0003.000000T0000Z-130210T0200Z/ /O.NEW.KLUB.HW.W.0002.130209T2033Z-130210T0200Z/ PARMER-CASTRO-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE 233 PM CST SAT FEB 9 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS THE NORTHWESTERN SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. WIND SPEEDS WILL START TO DIMINISH AFTER SUNSET. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 40 AND 45 MPH WITH GUSTS TO NEAR 60 MPH. * IMPACTS...TRAVEL WILL BE SEVERELY IMPACTED BY STRONG WINDS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY RESULT IN REDUCED VISIBILITIES. TRAVEL ALONG US 84 FROM CLOVIS TO NEAR LITTLEFIELD WILL BE THE MOST IMPACTED BY THE EXPECTED WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ023-028-029-033>035-039-040-100200- /O.CON.KLUB.WI.Y.0003.000000T0000Z-130210T0200Z/ SWISHER-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...TULIA...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... PLAINS...DENVER CITY...BROWNFIELD 233 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...WINDS HAVE INCREASED ACROSS THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. WIND SPEEDS START TO DIMINISH AFTER SUNSET. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL WILL BE SEVERELY IMPACTED BY STRONG WINDS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 4:53 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 9, 4:53 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 453 AM CST SAT FEB 9 2013 .SHORT TERM... TODAYS FORECAST IS QUITE A DOOZY. LOW LEVEL MOISTURE WAS MUCH SLOWER TO MAKE ITS WAY BACK TO THE REGION THIS MORNING DESPITE SOUTHEASTERLY UPSLOPE LOW LEVEL WINDS. HIGH CLOUDS THIS MORNING ARE EXPECTED TO SWEEP OFF TO THE EAST WITH PERHAPS SOME STILL LINGERING OVER THE ROLLING PLAINS BY THIS AFTERNOON. THERE SHOULD NOT BE AS MUCH INHIBITING OF DEEP MIXING THIS AFTERNOON WITH THE LACK OF CLOUD COVER. RAPID SURFACE CYCLOGENESIS IN LEE OF THE ROCKIES WILL DEVELOP IN RESPONSE TO AN APPROACHING STORM SYSTEM TO AFFECT A LARGE PORTION OF THE COUNTRY. MODELS HAVE BEEN CONSISTENT IN DEPICTING A 100KT MAXIMUM AT 500HPA FROM EAST CENTRAL NEW MEXICO THROUGH THE WESTERN TEXAS PANHANDLE. A BROAD AREA OF 40-50KT WINDS WILL ENCOMPASS MUCH OF THE REGION AROUND 700HPA. A LOW LEVEL JET CURRENTLY OVER THE AREA WILL LEAD TO QUICK MIXING OF STRONG WINDS DOWN TO THE SURFACE AFTER SUNRISE. THE STRONG UPPER LEVEL JET MAXIMA WILL NOT COME ACROSS UNTIL LATE TONIGHT INTO SUNDAY. SOLID ADVISORY LEVEL WINDS CAN BE EXPECTED FOR MOST AREAS ON THE CAPROCK ALONG WITH VISIBILITY RESTRICTIONS DUE TO BLOWING DUST. A PACIFIC FRONT WILL COME SWEEPING THROUGH THE AREA THIS EVENING BRINGING MUCH DRIER AND COOLER AIR. EARLY THIS MORNING...A WEAK SHORTWAVE WAS MOVING NORTHEAST THROUGH THE FLOW OVER THE ROLLING PLAINS. THIS WAS GENERATING SOME MID LEVEL CLOUDS AND RADAR RETURNS. HOWEVER...GIVEN THE VERY DRY LOW LEVELS...DO NOT THINK MUCH WILL BE ABLE TO REACH THE GROUND. THIS DAY WOULD NOT BE COMPLETE WITHOUT A THREAT FOR SEVERE WEATHER WHICH WILL MAKE IT FEEL LIKE A NORMAL WEST TEXAS SPRING DAY. STORM DEVELOPMENT CAN BE EXPECTED LATE IN THE DAY WITH HIGHEST CHANCES OVER THE ROLLING PLAINS. MAXIMUM HEIGHT FALLS WILL BE NORTH OF THE REGION ACROSS THE CENTRAL PLAINS. HOWEVER...STRONG FRONTOGENETICAL FORCING WILL ENTER THE REGION AS THE PACIFIC FRONT SWEEPS THROUGH THE AREA THIS EVENING. A LOW LEVEL JET WILL AGAIN FORM OUT AHEAD OF THE FRONT THIS EVENING ADDING TO THE LOW LEVEL LIFT. THERE WILL BE MODEST INSTABILITIES OF 500-1000 J/KG AS THE SURFACE DEW POINT SURGES TO AROUND 50 DEGREES OFF THE CAPROCK. INITIALLY...CONVECTION WILL BE CAPPED AT THE SURFACE AND MAY ONLY SEE A BRIEF PERIOD OF AN UNCAPPED ENVIRONMENT CLOSE TO 23Z. AS STRONGER LOW LEVEL LIFT MOVES INTO THE AREA STORMS MAY BE ABLE TO BLOSSOM NEAR SUNSET. STORMS WILL ALSO BE TRANSITIONING FROM SURFACE BASED TO ELEVATED. REGARDING THE TYPE OF SEVERE THREAT...SUPERCELLS ARE EXPECTED WITH VERY STRONG SHEAR. THERE IS GOOD CLOCKWISE LOW LEVEL TURNING IN THE HODOGRAPHS BUT ADDITIONAL INSTABILITY AND A LONGER PERIOD OF SURFACE BASED STORMS WOULD BE DESIRABLE FOR MORE OF A TORNADO THREAT. HELICITY VALUES ARE THEREFORE VERY IMPRESSIVE OVER THE ROLLING PLAINS. OTHERWISE...HAIL AND DAMAGING WINDS CAN BE ANTICIPATED OUT OF STORMS THAT DEVELOP. A STRONG WIND GUST MAY BE MORE LIKELY GIVEN THE VERY STRONG WINDS THAT WILL OCCUR TODAY. STORMS THAT DO DEVELOP THIS AFTERNOON AND EVENING WILL LIKELY BE HAULING LIKE A MACK TRUCK. JDV && .LONG TERM... HEIGHT GRADIENT AND WIND FIELDS WILL REMAIN FAIRLY TIGHT ACROSS THE TEXAS SOUTH PLAINS SUNDAY AS THE UPPER LOW DEEPENS HEADING INTO THE NORTHERN MISSISSIPPI VALLEY AND A TRAILING DISTURBANCE DROPS SOUTHWARD INTO THE 4-CORNERS. SUNDAY EXPECTED TO BE COOLER BEHIND THE PACIFIC COLD FRONT...THOUGH THIS MAY BE SOMEWHAT OFFSET BY THE DOWNSLOPE WIND COMPONENT...ESPECIALLY OVER THE ROLLING PLAINS. WINDS SHOULD DIMINISH SOMEWHAT HEADING INTO THE AFTERNOON...THOUGH APPEAR STRONG ENOUGH TO SUPPORT A MENTION OF AT LEAST PATCHY BLOWING DUST ON THE CAP-ROCK. FLOW SHOULD BACK INTO MONDAY AS UPPER TROUGH SWINGS THROUGH THE SOUTHERN ROCKIES AND DEEPENS VERY SLIGHTLY. A SHALLOW COLD AIRMASS WILL ATTEMPT TO DROP INTO THE AREA EARLY MONDAY BUT WILL BE UP AGAINST RENEWED LEE-SIDE CYCLOGENESIS OVER THE SOUTHWESTERN PART OF THE TEXAS SOUTH PLAINS. A FAIRLY STRONG SOUTH TO NORTH TEMPERATURE GRADIENT SHOULD SET UP...LOW LEVEL FLOW WILL EVENTUALLY BACK MORE TO THE EAST LATE ON MONDAY ALTHOUGH MOISTURE RETURN INITIALLY WILL BE LITTLE OR NONE. THE UPPER TROUGH IS EXPECTED TO PROGRESS EASTWARD ACROSS THE EXTREME SOUTHERN PART OF THE TEXAS PANHANDLE EARLY TUESDAY... FILLING SLIGHTLY ALONG THE WAY. WE ARE EXPECTING ONLY A MODEST LOW LEVEL MOISTURE RETURN THOUGH THIS WILL TEND TO POOL ALONG A FRONTOGENETIC ZONE ACROSS THE SOUTHERN PANHANDLE. THE AIRMASS WILL COOL QUICKLY AS THE UPPER TROUGH SWINGS OVERHEAD...AND ANY SHOWERS SHOULD TEND TO FAVOR SNOW PHASE ON THE CAPROCK...AND EVEN PERHAPS A MIXTURE FOR THE ROLLING PLAINS. BUT PRECIPITATION TOTALS CURRENTLY DO NOT SUPPORT CONSIDERATION OF ANY TYPE OF WINTER WEATHER WATCH OR ADVISORY. WEAKENING NORTHWEST FLOW WEDNESDAY WILL BE FOLLOWED BY BACKING FLOW AGAIN AS ANOTHER DISTURBANCE DIGS SOUTHWARD OUT OF WESTERN CANADA THURSDAY AND FRIDAY. MODEL DISPARITY INCREASES QUITE A BIT BY THIS TIME SO CONFIDENCE ON AMPLITUDE OF ANY WAVES LATE NEXT WEEK IS LOW. SOME DISCREPANCY AS WELL WITH ARRIVAL OF NEXT CANADIAN COLD FRONT BETWEEN EARLY AND LATE THURSDAY. WE USED A BLEND OF ECMWF AND GFS SOLUTIONS FOR THIS PERIOD WHICH WAS STILL REASONABLY CLOSE TO THE PREVIOUS FORECAST. FRIDAY WOULD SEE THE COLDEST DAY OF THE COMING WEEK IF THESE TRENDS PAN OUT. RMCQUEEN && .FIRE WEATHER... THE WILDFIRE THREAT MAY NOT HAVE BEEN AS INTENSE AS PREVIOUSLY THOUGHT. NEAR SURFACE MOISTURE IS STILL EXPECTED TO INCREASE THIS MORNING WHICH WILL RESULT IN HIGHER RELATIVE HUMIDITY VALUES THIS AFTERNOON. AS TEMPERATURES INCREASE...AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP TO RIGHT AROUND 15 PERCENT IN THE SOUTHWESTERN TEXAS PANHANDLE WITH HIGHER VALUES ELSEWHERE. WINDS ARE EXPECTED TO BE VERY STRONG WITH A RAPIDLY DEVELOPING STORM SYSTEM OVER THE ROCKIES. WHAT REMAINS OF HIGH UNCERTAINTY IS THE EFFECT OF A LOW LEVEL THERMAL RIDGE. THIS THERMAL RIDGE WILL HAVE ITS AXIS CENTERED OVER THE WESTERN SOUTH PLAINS UP THROUGH THE WESTERN TEXAS PANHANDLE. THE 500MB WINDS WILL BE SLIGHTLY OUT OF POSITION BUT DO HAVE SOME OVERLAP NEAR THE WESTERN SOUTH PLAINS. THIS WILL BE THE FIRST TIME THIS SEASON WE WILL SEE THE MAXIMUM MID LEVEL WINDS NEAR THE LOW LEVEL THERMAL RIDGE. THE DROUGHT HAS ALSO BEEN THE WORST IN THE WESTERN SOUTH PLAINS THROUGH THE SOUTHWESTERN TEXAS PANHANDLE. HOWEVER...FUELS ARE STILL NEAR NORMAL MOISTURE LEVELS AND WILL CANCEL THE FIRE WEATHER WATCH BECAUSE OF THIS. SUNDAY WILL SEE A MODERATELY WINDY DAY WITH DRY WESTERLY DOWNSLOPE WINDS. COOLER TEMPERATURES SHOULD KEEP THE AFTERNOON RELATIVE HUMIDITY JUST ABOVE 15 PERCENT ON THE CAPROCK...BUT THE ENHANCED DOWNSLOPE FLOW OVER THE SOUTHERN PART OF THE ROLLING PLAINS IN PARTICULAR MIGHT BRING ON LOCALLY CRITICAL CONDITIONS. FUELS IN THIS AREA...HOWEVER...STILL APPEAR FAIRLY NON-RESPONSIVE WITH ONLY MODEST ERC LEVELS AND ALSO KEETCH-BYRAM INDICES NEAR NORMAL RANGES. WOULD THUS LIKELY FAVOR MORE AN ENHANCED FIRE WEATHER THREAT ON SUNDAY THAN A CRITICAL AREA. MONDAY ALSO OFFERS AT LEAST A MENTION FOR AN ENHANCED THREAT OF FIRE WEATHER CONDITIONS OVER THE SOUTHWESTERN SOUTH PLAINS WITH A WEAK LOW LEVEL THERMAL RIDGE AND TIGHT ENOUGH SURFACE GRADIENT FOR MODERATE SOUTHWEST BREEZES. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 24 55 19 49 / 10 0 0 0 10 TULIA 66 25 57 22 48 / 30 20 0 0 10 PLAINVIEW 70 28 57 22 51 / 30 20 0 0 0 LEVELLAND 70 28 57 22 57 / 10 0 0 0 0 LUBBOCK 72 29 58 22 56 / 20 20 0 0 0 DENVER CITY 71 28 57 24 58 / 10 0 0 0 0 BROWNFIELD 70 29 58 24 57 / 10 10 0 0 0 CHILDRESS 68 36 63 25 52 / 40 60 0 0 0 SPUR 69 34 61 25 56 / 40 40 0 0 0 ASPERMONT 71 41 65 27 60 / 40 50 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039-040. && 01/05
Hazardous weather outlook, Feb 9, 4:56 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 456 AM CST SAT FEB 9 2013 TXZ021>044-101100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 456 AM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER VERY STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES TO CREATE ELEVATED FIRE WEATHER CONDITIONS. THESE CONDITIONS ARE EXPECTED TO OCCUR THIS AFTERNOON ON THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. NON PRECIPITATION AN APPROACHING STRONG STORM SYSTEM WILL CAUSE WINDS TO INCREASE THIS AFTERNOON TO BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH. HIGHEST WINDS WILL BE OVER THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE BOTH SUNDAY AND MONDAY. ON TUESDAY...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE MAINLY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN PORTIONS OF THE TEXAS SOUTH PLAINS AND ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:33 PM CST | High Wind Warning | LUB | Bailey, Castro, Parmer | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.